Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 69, NWS Miami, FL

June 27, 2006Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 27, 2006, 5:43 PM EDT for Miami-Dade County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2006, 5:43 PM EDT (21:43 UTC)
Expired
Jun 27, 2006, 6:30 PM EDT
In force
47 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 37 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 272145
SVRMFL
FLC086-272230-
/O.NEW.KMFL.SV.W.0069.060627T2143Z-060627T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
543 PM EDT TUE JUN 27 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 630 PM EDT

* AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MICCOSUKEE INDIAN VILLAGE. THIS STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  MICCOSUKEE INDIAN VILLAGE
  US 41 NEAR MICCOSUKEE INDIAN VILLAGE

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.

LAT...LON 2572 8083 2567 8070 2580 8057 2588 8081

$$

BAXTER
2 follow-up statements
000
WWUS52 KMFL 272214
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
612 PM EDT TUE JUN 27 2006

FLC086-272230-
/O.CON.KMFL.SV.W.0069.000000T0000Z-060627T2230Z/
MIAMI-DADE FL-
612 PM EDT TUE JUN 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL MIAMI-DADE COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED ABOUT 18 MILES NORTHWEST OF HOMESTEAD...MOVING SOUTHEAST AT 5
TO 10 MPH. THIS STORM WILL CONTINUE TO AFFECT THE RURAL AREA OF CENTRAL
MIAMI-DADE COUNTY.

LAT...LON 2568 8080 2561 8063 2575 8055 2577 8072

$$

BAXTER
000
WWUS52 KMFL 272230
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT TUE JUN 27 2006

FLC086-272240-
/O.EXP.KMFL.SV.W.0069.000000T0000Z-060627T2230Z/
MIAMI-DADE FL-
630 PM EDT TUE JUN 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MIAMI-DADE COUNTY
EXPIRED AT 630 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL
MIAMI-DADE COUNTY HAS BEEN ALLOWED TO EXPIRED. THE STORM WILL STILL MOVE
TO THE SOUTHWEST AT 5 TO 10 MPH AND REMAIN OVER THE RURAL AREA OF CENTRAL
MIAMI-DADE COUNTY. WIND GUSTS TO 40 MPH...HEAVY RAINFALL...AND SMALL HAIL
ARE STILL POSSIBLE WITH THIS STORM. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST UPDATES.

LAT...LON 2568 8080 2561 8063 2575 8055 2577 8072

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:40 PM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 27, 2:40 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT TUE JUN 27 2006

.DISCUSSION...SURFACE RIDGE OVER SOUTH FLORIDA WILL MOVE SLOWLY
NORTH TO CENTRAL FLORIDA BY THURSDAY. SOUTHEAST WIND FLOW WILL
BECOME MORE EAST BY WEDNESDAY. PWATS MUCH LOWER THAN 24 HRS AGO
AND DRYER AIR EVIDENT ON RAOB ABOVE 17K. THIS IS PROVIDING SOME
PUNCH TO THE STORMS THIS AFTERNOON. HIGHEST WINDS IN STORMS SO FAR
HAS BEEN 40 MPH AND RADAR SHOWS POSSIBLE SMALL HAIL BROWARD COUNTY
BUT DEFINITELY VERY HEAVY RAINFALL. AT LEAST THESE STORMS ARE
MOVING NORTHEAST AND NOT SITTING STILL. WITH SW MEAN FLOW AND
SEABREEZE ALONG EAST COAST, HIGHEST POPS REST OF TODAY EAST COAST.
A SIMILAR SCENARIO EXPECTED NEXT FEW DAYS. A TROPICAL WAVE IS
BEING WATCHED ALONG 51W AND ACCORDING TO GFS AND WITH AN WEST
MOVEMENT OF 15 TO 20 KTS, THIS WAVE SHOULD BE ON OUR DOORSTEP
SUNDAY AND COULD PROVIDE ENHANCED THUNDERSTORM ACTIVITY SUNDAY AND
MONDAY AND POSSIBLY TUESDAY. TOO SOON TO PUT POPS TO LIKELY ATTM
FOR SUNDAY AND MONDAY BUT COULD BE VERY POSSIBLE THE CLOSER WE GET
TO THE EVENT.

&&

.MARINE...WINDS WILL BE FAIRLY LIGHT AT 15 KNOTS OR LESS AND SEAS
3 FEET OR LESS THROUGH THE WEEKEND. THIS WILL PROVIDE DECENT
BOATING CONDITIONS.

&&

.FIRE WEATHER...MINIMUM RHS WILL BE ABOVE CRITERIA EACH AFTN SO
NO HIGHLIGHTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  78  90  77  89 /  25  60  35  55
FORT LAUDERDALE  79  90  77  89 /  25  55  30  55
MIAMI            78  91  77  89 /  20  55  30  55
NAPLES           75  90  75  90 /  10  35  25  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

18
Hazardous weather outlook, Jun 27, 5:30 AM EDT, 12 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT TUE JUN 27 2006

FLZ063-066>075-280930-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
530 AM EDT TUE JUN 27 2006

...SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING...
...A FEW STORMS COULD BECOME STRONG ATLANTIC COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: A MOIST AND UNSTABLE ATMOSPHERE WILL LEAD TO THE
DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS SOUTH FLORIDA THIS
AFTERNOON. AN EAST COAST SEA BREEZE COULD ALLOW A FEW OF THE
STORMS TO BECOME STRONG ALONG THE ATLANTIC COAST, PRODUCING
FREQUENT LIGHTNING, GUSTY WINDS TO 40 MPH, AND HEAVY DOWNPOURS.

WIND: THE STRONGEST STORMS COULD CONTAIN WIND GUSTS TO 40 MPH.

FLOODING: STREET FLOODING IN AREAS OF POOR DRAINAGE IS POSSIBLE,
MAINLY ACROSS THE EAST COAST METROPOLITAN AREAS WHERE STRONGER
STORMS WITH HEAVY RAINFALL MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH
DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Jun 27, 1:25 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
125 PM EDT TUE JUN 27 2006

FLZ072-074-271800-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
125 PM EDT TUE JUN 27 2006

AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIAMI INTERNATIONAL AIRPORT...OR NEAR
HIALEAH...MOVING NORTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 27, 2:03 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT TUE JUN 27 2006

FLZ068-072-074-271900-
PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
203 PM EDT TUE JUN 27 2006

AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER NORTHERN
MIAMI-DADE...WESTERN BROWARD AND SOUTHERN PALM BEACH COUNTIES. THESE
STORMS WERE MOVING NORTH AT 10 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Jun 27, 4:54 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT TUE JUN 27 2006

FLZ074-272200-
DADE METROPOLITAN FL-
457 PM EDT TUE JUN 27 2006

...STRONG THUNDERSTORM OVER SOUTHEAST MIAMI-DADE COUNTY...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES
INDICATED A STRONG THUNDERSTORM NEAR THE FALLS AREA...MOVING SOUTH
AT 5 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THE STORM ARE
PERRINE...CUTLER RIDGE...AND GOULDS THROUGH 6 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...HAIL UP TO DIME
SIZE...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT POSSIBLE
WARNINGS IF THIS STORM STRENGTHENS ANY MORE.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Special weather statement, Jun 27, 5:29 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT TUE JUN 27 2006

FLZ073-272230-
WESTERN DADE FL-
529 PM EDT TUE JUN 27 2006

...STRONG THUNDERSTORMS NEAR MICCOSUKEE INDIAN VILLAGE...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MICCOSUKEE INDIAN VILLAGE. THIS STORM WAS
NEARLY STATIONARY AND WILL AFFECT US 41 NEAR MICCOSUKEE INDIAN
VILLAGE...AND MICCOSUKEE INDIAN VILLAGE THROUGH 630 PM EDT.

EXPECT FREQUENT LIGHTNING STRIKES...GUSTY WINDS TO 40 TO 50 MPH...
PEA-SIZED HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED
IF THIS THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER
Local storm report, Jun 27, 5:36 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
536 PM EDT TUE JUN 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FUNNEL CLOUD     HIALEAH                 25.86N 80.29W
06/27/2006                   MIAMI-DADE         FL   PUBLIC

            FUNNEL CLOUD OBSERVED NEAR HIALEAH CITY HALL

0330 PM     HAIL             HIALEAH                 25.86N 80.29W
06/27/2006  E0.25 INCH       MIAMI-DADE         FL   NWS EMPLOYEE

            OFF-DUTY NWS EMPLOYEE REPORTED PEA SIZE HAIL IN THE
            HIALEAH/MIAMI SPRINGS AREA.

0400 PM     HAIL             CORAL GABLES            25.73N 80.27W
06/27/2006  E0.75 INCH       MIAMI-DADE         FL   PUBLIC

            PENNY SIZE HAIL OBSERVED ON SOUTH PERIMETER OF MIAMI
            INTERNATIONAL AIRPORT...MIA. REPORTS OF LARGE TREE LIMBS
            AND SMALL ROAD SIGNS BLOWN DOWN IN AREA BETWEEN MIA AND
            CORAL GABLES.

0425 PM     HAIL             CORAL GABLES            25.73N 80.27W
06/27/2006  E0.25 INCH       MIAMI-DADE         FL   PUBLIC

            PEA SIZE HAIL REPORTED AT BILTMORE HOTEL.

0425 PM     HAIL             SOUTH MIAMI             25.71N 80.30W
06/27/2006  E1.00 INCH       MIAMI-DADE         FL   PUBLIC

            NICKEL TO QUARTER SIZE HAIL REPORTED NEAR INTERSECTION OF
            SW 72 AVENUE AND SW 48 ST IN SOUTH MIAMI.

&&

MOLLEDA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:23 PM EDTTornado WarningMFLMiami-Dade52 min
Jun 27, 3:32 PM EDTSevere Thunderstorm WarningMFLPalm Beach28 min
Jun 27, 3:50 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Jun 27, 3:58 PM EDTSpecial Marine WarningMFL62 min
Jun 27, 4:09 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach36 min
Jun 27, 4:45 PM EDTSpecial Marine WarningMFL60 min
Jun 27, 5:56 PM EDTSevere Thunderstorm WarningMFLHendry49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.